Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Diagnosed with hyperprolactinemia. Blood test showed prolactine level 40. Does it cause abdominal fat?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
hi doctor,

am 24 years old male and i have been diagnosed with hyperprolactinemia. My blood test shows that my prolactine level is 40 which is not normal. i just want to ask if hyperprolactinemia causes abdominal fat?
Posted Mon, 17 Dec 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Anil Grover 2 hours later
Hi there,
Thanks for writing in.
I am a qualified and certified medical specialist and a cardiologist. I read your question with diligence. I am afraid unless there is some other hormonal disorder associated increase in abdominal fat is not the typical feature.
Men typically have problems of sexual dysfunction, visual problems, or headache. Subsequently on investigations they are found to have hyperprolactinemia. Prolactin suppresses GnRH, causing a decrease in luteinizing hormone and follicle-stimulating hormone, ultimately leading to decreased serum testosterone levels and hypogonadism. Prolactinoma in men also may cause neurological symptoms, particularly visual-field defects (Because pituitary tumors if that is the cause pressure on optic(vision) nerves in the brain)
Physical findings seen in patients with hyperprolactinemia are galactorrhea and, in the case of prolactinomas, visual-field defects. Typically, the diagnosis is made via the aid of laboratory studies as in your case. I hope your MRI or CT scan has been done and evaluated by the radiologist and an endocrinologist is in the scene to look after you. Good Luck.
If there is further query which you might have I will be most happy to answer. Good Luck.
Regards With Best Wishes:
Dr Anil Grover
MBBS, MD (Medicine) DM(Cardiology)
Cardiologist and Internist
http:/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor